Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Oct 15, 2021, 5:05 PM CDT for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 5:05 PM CDT (22:05 UTC)
- Expired
- Oct 15, 2021, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 30
County Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
140
WWUS84 KLCH 152205
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
505 PM CDT Fri Oct 15 2021
LAZ027-030-TXZ260-152230-
Beauregard LA-Vernon LA-Northern Newton TX-
505 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of north central
Beauregard, southwestern Vernon Parishes in west central Louisiana
and northeastern Newton Counties through 530 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Burr Ferry, or 9 miles east of Burkeville, moving east
at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Ridder, Rosepine, Fort Polk, Junction, Stringtown, Evans and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 9363 3091 9367 3099 9366 3103 9362
3105 9357 3107 9320 3078 9326
TIME...MOT...LOC 2205Z 275DEG 25KT 3096 9351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:43 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 15, 3:43 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
343 PM CDT Fri Oct 15 2021
.SHORT TERM [Tonight through Sunday]...
Much advertised CDFNT currently stretches NE to SW across eastern
and southern TX, and is very near College Station. Pre-frontal
convergent bands are yielding scattered showers and an isolated
thunderstorm or two, with convection having a similar character
along the front itself. Veered winds ahead of the front and
limited upper level support are resulting in relatively weak
lift, so expect convection to remain largely status quo as the
front pushes through the area tonight. Boundary is expected to
enter Tyler County around 7 PM give or take, and is forecast to
have cleared St. Mary Parish by 3 AM if not sooner. Brisk and
gusty north winds will follow the frontal passage, along with an
intrusion of much cooler and drier air, with lows SAT morning in
the mid 50s NW to the lower/mid 60s SE.
North winds will remain elevated into SAT, with latest short range
guidance flirting with wind advisory conditions, especially along
and south of the I-10 corridor. Will hold off for now and let the
next couple of shifts further evaluate. Amid ongoing CAA and
despite ample sun, temperatures SAT afternoon will struggle to
reach the mid 70s. Winds will subside SAT night as high pressure
at the SFC and aloft settles into TX, though they are not expected
to be completely calm. Still, with the bone dry airmass in place
(PWATs progged to be near the minimum moving average for this time
of year) underneath a clear sky, good radiational cooling is
expected, and lows SUN morning are forecast to be the coolest of
this forecast period and the Fall season thus far, ranging from
the mid to upper 40s north to around 50 along the I-10 corridor.
Quiet and cool weather will continue on SUN as the high pressure
to the west slides east into the region, with highs again perhaps
reaching the middle 70s. Some increase in mainly mid/high level
cloud cover is expected SUN afternoon and night ahead of an
approaching shortwave trof, which along with some slight airmass
moderation, will help hold temperatures SUN night/MON morning a
little higher, ranging from the upper 40s to lower 50s.
13
.LONG TERM [Monday through Saturday]...
At the start of the long term period the forecast area will remain
under the influence of high pressure both at the surface and aloft.
Aloft, ridging extending from the Northern Plains to the Gulf Coast
will remain in control through the mid-week, while gradually sliding
east. At the surface, a high pressure ridge over the SE US will
gradually slide eastward through the mid-week as well. The slow
departure of the surface high will result in a return of east to
southeasterly winds by Tuesday as well as a slow warming trend. Highs
in the mid 70s on Monday will rebound back into the low to mid 80s
by Wednesday. East to southeasterly flow will be slow to bring
moisture back into the region, so rain chances will remain near zero
through the first half of the week, while humidity will be slow to
return as well.
Moving into the second half of the week, the pattern begins to
change as the long term models continue to signal to another frontal
passage. A weak upper level low will move across the Plains and into
the Midwest late Wednesday into Thursday, which should send a cold
front through the CWA sometime around the Thursday/early Friday
timeframe. Biggest question at this point is the strength of this
front, as the models have not been in agreement this far out.
Currently, it doesn't look like this front will be as strong as the
one moving through tonight, but it should still be able to bring an
end to next week's warming trend.
17
&&
.MARINE...
A light onshore flow will continue through early evening, with
winds veering to the north and becoming strong and gusty behind a
cold front expected to push through the coastal waters tonight.
Have hoisted a gale warning for the Gulf waters and a SCY for the
coastal lakes and bays from mid evening tonight through noon
Saturday, but additional hazards will likely be needed as north
winds will remain elevated and gusty through the afternoon,
before starting to subside tomorrow night as high pressure settles
into the region. Winds are expected to gradually shift to the
southeast by midweek as the high moves off to the east.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 55 74 45 75 / 50 0 0 0
LCH 60 74 51 75 / 20 0 0 0
LFT 61 74 51 76 / 40 0 0 0
BPT 58 75 51 75 / 30 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Warning from 10 PM this evening to noon CDT Saturday for
GMZ450-452-455-470-472-475.
Small Craft Advisory from 10 PM this evening to noon CDT
Saturday for GMZ430-432-435.
&&Hazardous weather outlook, Oct 15, 3:48 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 348 PM CDT Fri Oct 15 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-162100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 348 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered showers and thunderstorms are possible through tonight along and ahead of a cold front forecast to sweep through the area. At this time, no sever thunderstorms are expected. Brisk and gusty north winds will develop in the wake of the cold frontal passage, with gusts up to 30 mph possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty north winds will continue into Saturday, and a wind advisory may be needed for parts of the area through mid afternoon. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-162100- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 348 PM CDT Fri Oct 15 2021 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Scattered showers and thunderstorms are possible through tonight along and ahead of a cold front forecast to sweep through the area. At this time, no sever thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Winds and seas will begin to subside by Saturday night. Thereafter, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-162100- Sabine Lake-Calcasieu Lake-Vermilion Bay- 348 PM CDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT SATURDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Scattered showers and thunderstorms are possible through tonight along and ahead of a cold front forecast to sweep through the area. At this time, no sever thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Winds and seas will begin to subside by Saturday night. Thereafter, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Oct 15, 4:41 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
441 PM CDT Fri Oct 15 2021
TXZ260-152230-
Northern Newton TX-
441 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northern Newton
County through 530 PM CDT...
At 441 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayflower to near Jamestown to near
Roganville. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Burkeville, Toledo Bend Dam, Jamestown, Farrsville,
Mayflower, Stringtown and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 9354 3111 9354 3109 9356 3107 9353
3105 9353 3103 9351 3100 9358 3097 9357
3096 9353 3094 9353 3088 9357 3085 9356
3085 9357 3083 9355 3081 9356 3069 9387
3096 9387 3098 9385 3117 9378 3117 9358
TIME...MOT...LOC 2141Z 307DEG 15KT 3114 9373 3093 9379 3083 9397
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
LandreneauSpecial weather statement, Oct 15, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
505 PM CDT Fri Oct 15 2021
LAZ027-030-TXZ260-152230-
Beauregard LA-Vernon LA-Northern Newton TX-
505 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of north central
Beauregard, southwestern Vernon Parishes in west central Louisiana
and northeastern Newton Counties through 530 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Burr Ferry, or 9 miles east of Burkeville, moving east
at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Ridder, Rosepine, Fort Polk, Junction, Stringtown, Evans and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 9363 3091 9367 3099 9366 3103 9362
3105 9357 3107 9320 3078 9326
TIME...MOT...LOC 2205Z 275DEG 25KT 3096 9351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:43 PM CDT | Gale Warning | LCH | 20 hr | |
| Oct 15, 3:43 PM CDT | Small Craft Advisory | LCH | 42 hr | |
| Oct 15, 6:19 PM CDT | Special Weather Statement | LCH | Beauregard | 26 min |
| Oct 15, 4:41 PM CDT | Special Weather Statement | LCH | Newton | 49 min |
| Oct 15, 6:07 PM CDT | Special Weather Statement | LCH | Jefferson | 23 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.